MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE
Model Number SCPX117MH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 41-year-old caucasian female who underwent breast augmentation with a 350cc mentor cpx4 plus smooth medium height tissue expander experienced left sided deflation post procedure.The deflation was diagnosed through a physical examination.As a result, replacement with a new mentor tissue expander was performed on (b)(6) 2023.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on august 17, 2023.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection and leak testing of the returned device.During the visual analysis of the returned sample, a delamination was observed at the injection dome.Leak testing was performed, in accordance with mentor procedures, and a leak was observed caused by the delamination at the injection dome.Based on the information currently available, a product issue was identified during the investigation of the product received.This product issue will be addressed through the mentor¿s quality system.According to the manufacturing investigation, in conclusion, with consideration to the process controls, the evaluation performed by the complaint handling team, and data records reviewed for the complaint device, the delamination reported on the product complaint is not able to be confirmed as a manufacturing defect.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation summary was updated by the failure analysis lab on september 21, 2023.Updated device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection and leak testing of the returned device.During the visual analysis of the returned sample, a delamination was observed between the bladder and the injection dome.Leak testing was performed, in accordance with mentor procedures, and a leak was observed caused by the delamination between the bladder and the injection dome.Based on the information currently available, a product issue was identified during the investigation of the product received.This product issue will be addressed through the mentor¿s quality system.According to the manufacturing investigation, fourier transform infrared spectroscopy (ftir) was performed to evaluate if poly sheeting presence was contributing to the root cause of the delamination in the injection dome assembly of the returned devices, as a result of the analysis no poly sheeting was found.In conclusion, with consideration of the process controls, the evaluation performed by the complaint handling team, the data records reviewed, and the fourier transform infrared spectroscopy (ftir) for the complaint device, the delamination reported on the product complaints is not able to be confirmed as a manufacturing defect.The cause of the delamination could not be confirmed.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16796752
Report Number1645337-2023-04749
Device Sequence Number3251054
Product Code LCJ
UDI-Device Identifier10081317028366
UDI-Public10081317028366
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Model NumberSCPX117MH
Device Catalogue NumberSCPX117MH
Device Lot Number9735045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer05/05/2023
08/17/2023
09/21/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/25/2023
08/17/2023
10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite